Potential voriconazole associated posterior reversible leukoencephalopathy in children with malignancies: Report of two cases.

Potential voriconazole associated posterior reversible leukoencephalopathy in children with malignancies: Report of two cases.

Author:

Amanati A, Lotfi M, Manen RV, Faghihi MA, Yavarian M, Zekavat O, Badiee P, Mazinani NH, Bozorgi H.

Date: 20 July 2020

Abstract:

Introduction: The fungal infection has become severe morbidity amongst patients with malignancy. Voriconazole, a new generation of triazole, has shown excellent results in treating invasive fungal infections.

Case report: Herein, we report two cases of posterior reversible encephalopathy syndrome (PRES), which induced after voriconazole exposure.Management and outcome: Magnetic resonance imaging, and the serum level of voriconazole were investigated in both patients to assess toxicity. The role of methotrexate, as one of the possible causes of PRES, is weakened significantly through precise assessing diffusion-weighted images on magnetic resonance imaging.

Discussion: These unique cases emphasize that voriconazole can induce PRES even at therapeutic levels. Therefore, in the case of neurotoxicity, PRES must be considered, and voriconazole should discontinue. The prognosis seemed promising when voriconazole stopped immediately after clinical suspicion.

Keywords: Voriconazole; invasive fungal infections; malignancy; posterior reversible encephalopathy syndrome.

Link to DOI:

https://www.doi.org/10.1177/1078155220941590


Register / Log in to download the full article



Our sponsors